Sign inSubmit
computersciencejournal.org is not ours. This journal is published only at thescipub.com/jcs. Report a suspicious emailcomputersciencejournal.org is not ours · Report
ArticleMetrics
Research Article · Free to read · Published 31 March 2010

A Derivative-Free Optimization Method for Solving Classification Problem

Parvaneh Shabanzadeh, Malik Abu Hassan & Wah June Leong

Journal of Computer Science, Volume 6, Issue 3, pp. 369–373 · doi.org/10.3844/jcssp.2010.369.373

7,505 accesses4,680 downloads0 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: The aim of data classification is to establish rules for the classification of some observations assuming that we have a database, which includes of at least two classes. There is a training set for each class. Those problems occur in a wide range of human activity. One of the most promising ways to data classification is based on methods of mathematical optimization. Approach: The problem of data classification was studied as a problem of global, nonsmooth and nonconvex optimization; this approach consists of describing clusters for the given training sets. The data vectors are assigned to the closest cluster and correspondingly to the set, which contains this cluster and an algorithm based on a derivative-free method is applied to the solution of this problem. Results: Proposed method had been tested on real-world datasets. Results of numerical experiments had been presented which demonstrate the effectiveness of the proposed algorithm. Conclusion: In this study we had studied a derivative-free optimization approach to the classification. For optimization generalized pattern search method has been applied. The results of numerical experiments allowed us to say the proposed algorithms are effective for solving classification problems at least for databases considered in this study.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2010 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Shabanzadeh, P., Hassan, M. A. & Leong, W. J. (2010). A Derivative-Free Optimization Method for Solving Classification Problem. Journal of Computer Science, 6(3), 369–373. https://doi.org/10.3844/jcssp.2010.369.373

Licence
© Science Publications
Issue
Volume 6, Issue 3
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
A Derivative-Free Optimization Method for Solving Classification ProblemJournal of Computer Science · Volume 6, Issue 3 · pp. 369–373 · © Science PublicationsDownload